Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jul 10, 2021, 1:55 PM MST for Pima County, Pinal County, Arizona. It took effect at Jul 10, 2021, 5:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 1:55 PM MST (20:55 UTC)
- In effect from
- Jul 10, 2021, 5:00 PM MST
- Expired
- Jul 10, 2021, 11:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS75 KTWC 102055 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 155 PM MST Sat Jul 10 2021 AZZ501-502-504>506-110500- /O.NEW.KTWC.DU.Y.0007.210711T0000Z-210711T0600Z/ Western Pima County-Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Marana, Picacho Peak State Park, and Oracle 155 PM MST Sat Jul 10 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Western Pima County, Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 5 PM this afternoon to 11 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Hazardous driving conditions due to reduced visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for the possibility of a sudden drop in visibility, especially along I-10 northwest of Marana. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
394 WWUS75 KTWC 110425 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 925 PM MST Sat Jul 10 2021 AZZ504>506-110530- /O.CAN.KTWC.DU.Y.0007.000000T0000Z-210711T0600Z/ Tucson Metro Area-South Central Pinal County- Southeast Pinal County- 925 PM MST Sat Jul 10 2021 ...BLOWING DUST ADVISORY IS CANCELLED... The concern for blowing dust had ended with the recent rainfall in the past few hours. Thus, the advisory has been cancelled. $$ AZZ501-502-110600- /O.CON.KTWC.DU.Y.0007.000000T0000Z-210711T0600Z/ Western Pima County-Tohono O'odham Nation- Including the cities of Ajo and Organ Pipe Cactus N.M. 925 PM MST Sat Jul 10 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Western Pima County, Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 5 PM this afternoon to 11 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 10, 1:55 PM MST, 0 minutes earlier.
Area forecast discussion, Jul 10, 1:55 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 155 PM MST Sat Jul 10 2021 .SYNOPSIS... && .DISCUSSION... Lots of sunshine has allowed energy to build across Southern Arizona today, with Marana and Tucson already at 105 degrees each. High resolution models have continued to point to an active late afternoon start to isolated thunderstorm activity initiating off of the Mogollon Rim. Some convection has already started in Northern Greenlee County, moving swiftly southwestward. With PW values at or above 1.5 inches, heavy localized rainfall will be one of the main impacts to watch for the rest of today. Even with fast moving storms, the flash flooding potential does remain, especially over dry areas and existing burn scars. Additionally, due to the potential for stronger updrafts and accompanying outflow, blowing dust will be an issue for parts of Pinal and Pima County through the evening hours. Therefore, in coordination with WFO Phoenix, we've issued a Blowing Dust Advisory for those areas valid from 00-06 UTC. Another interesting wrinkle is the HREF is highlighting areas near the US/MX border with some interesting updraft helicity probabilities. If storms do fire in those areas, close attention will need to be paid to their structure. Sunday brings another chance for isolated thunderstorm activity, which will continue well into the middle of next week. && .AVIATION...Valid through 12/00Z. ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate to the southwest through late this evening. Best timing for thunderstorms affecting KTUS is between 11/01z and 11/07z, and KOLS between 02-06z. Wind gusts to 50 kts possible near the strongest TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms are again possible today, forming off the Mogollon Rim this afternoon and moving to the SW during the evening and overnight hours. Gusty outflow winds will be the primary concern with these storms. Min RH values will generally be in the 15-25 percent range for lower elevations through Monday with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 5 PM this afternoon to 11 PM MST this evening for AZZ501-502-504>506. && Public...Singer Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:11 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 9, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 26 min |
| Jul 9, 7:54 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 9, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
| Jul 9, 10:16 PM MST | Special Weather Statement | TWC | Pinal | 29 min |
| Jul 9, 10:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jul 10, 3:09 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 51 min |
| Jul 10, 3:18 PM MST | Special Weather Statement | TWC | Greenlee | 42 min |
| Jul 10, 3:40 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 10, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 19 min |
| Jul 10, 4:03 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Jul 10, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 10, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
| Jul 10, 4:39 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Jul 10, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.